MAUDE Adverse Event Report: W&H DENTALWERK BUERMOOS GMBH S-12; SURGICAL HANDPIECE 1:2

W&H DENTALWERK BUERMOOS GMBH S-12; SURGICAL HANDPIECE 1:2
Model Number 30061000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After inspection of the affected handpiece, no defect/error was identified in the device.
 
Event or Problem Description
The handpiece was used with copious saline irrigation (40%) attached to surgical handpiece irrigation input.Side of handpiece (not bur) overheated and burned patients's face/lip during decoronating crown of tooth #18.Handpiece overheated to high level caused 2nd degree burn to patient along vermillion border and onto skin of chin.Copious saline irrigation was utilized/attached to handpiece; however, overheating was a result of overheating/malfunction of the body of the han.

Brand Name
S-12
Common Device Name
SURGICAL HANDPIECE 1:2
Manufacturer (Section D)
W&H DENTALWERK BUERMOOS GMBH
ignaz-glaser strasse 53
buermoos, salzburg 5111
AU  5111
Manufacturer (Section G)
W&H DENTALWERK BUERMOOS GMBH
werner bader strasse 1
buermoos, salzburg 5111
AU   5111
Manufacturer Contact
gerhard weidler
werner bader strasse 1
buermoos, salzburg 5111
AU   5111
MDR Report Key24924982
Report Number3003755849-2026-00001
Device Sequence Number10275976
Product Code KMW
UDI-Device IdentifierJ021300610001
UDI-PublicJ021300610001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number30061000
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown